MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATT PATELLA CLAMP POR; KNEE INSTRUMENT: CLAMPS

DEPUY IRELAND - 9616671 ATT PATELLA CLAMP POR; KNEE INSTRUMENT: CLAMPS
Catalog Number 254511041
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that surgeon was pressing the patella on and surgeon broke the handle off of the clamp itself.Patella was fully seated.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that surgeon was pressing the patella on and surgeon broke the handle off of the clamp itself.Patella was fully seated.The product returned to depuy synthes for evaluation.Visual analysis of the att patella clamp por revealed that the t-handle was found broken at the threaded rod, leading to the separation of the handle.The broken fragment was returned for evaluation.No other damage was found.The fracture characteristics are consistent with torsional overload from over tightening the clamp while securing the patella.No evidence of material or manufacturing defects were found that could have contributed to the initiation or propagation of the fracture to failure.Per the attune fixed bearing porous knee surgical technique (103734217) pages 72-74, the surgeon is instructed to use one hand to position the clamp centralized over the implant and in the correct alignment, while using the other hand to slowly rotate the t-handle clockwise while observing uniform seating of the implant until full seating is achieved.Full seating is achieved when the metal surface is in direct contact with the bone, however, when the patella is fully seated, there may be a slight gap between the polyethylene back and the surface of the bone which is acceptable.Using two hands or excessive torque may indicate an issue with the bone preparation or seating alignment and could cause damage to the instrument (as observed with the returned broken t-handle) or bone.A dimensional inspection and functional testing were not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the att patella clamp por would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
ATT PATELLA CLAMP POR
Common Device Name
KNEE INSTRUMENT: CLAMPS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24522239
Report Number1818910-2026-04261
Device Sequence Number18268673
Product Code HWN
UDI-Device Identifier10603295499213
UDI-Public(01)10603295499213(10)PC5192593
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254511041
Device Lot NumberPC5192593
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer03/10/2026
03/18/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date03/11/2026
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale